Alert archive / Texas / Tornado Warnings in 2019

Tornado Warning 47, NWS Midland/Odessa, TX

June 1, 2019Pecos County, Reeves County, Texas

NWS Midland/Odessa, TX issued this tornado warning at Jun 1, 2019, 5:56 PM CDT for Pecos County, Reeves County, Texas. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 1, 2019, 5:56 PM CDT (22:56 UTC)
Expired
Jun 1, 2019, 6:30 PM CDT
In force
34 min
Issued by
NWS Midland/Odessa, TX
Area
Storm-based polygon
Tornado
Radar indicated
Hail
2.75 in

Counties Pecos County, TX, Reeves County, TX

The radar

The Midland/Odessa radar (KMAF), 131 km from the middle of the area, began a volume at 22:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 1, 4:50 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 10.9 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2019-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1238 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2019-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 104 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1238 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
803 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
104 m²/s²
0-3 km storm-relative helicity
120 m²/s²
Significant tornado parameter
0.6
Supercell composite
3.6

Open this sounding in Storm Lab

The text

As transmitted.

248 
WFUS54 KMAF 012256
TORMAF
TXC371-389-012330-
/O.NEW.KMAF.TO.W.0047.190601T2256Z-190601T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Midland/Odessa TX
556 PM CDT Sat Jun 1 2019

The National Weather Service in Midland has issued a

* Tornado Warning for...
  Northwestern Pecos County in southwestern Texas...
  East central Reeves County in southwestern Texas...

* Until 630 PM CDT.
    
* At 556 PM CDT, a severe thunderstorm capable of producing a tornado
  was located 22 miles southeast of Barstow, or 23 miles southeast of
  Pecos, moving east at 10 mph.

  HAZARD...Tornado and baseball size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This tornadic thunderstorm will remain over mainly rural areas of
  northwestern Pecos and east central Reeves Counties, including the
  following locations... Coyanosa.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3113 10331 3119 10329 3125 10304 3100 10305
TIME...MOT...LOC 2256Z 272DEG 11KT 3116 10324 

TORNADO...RADAR INDICATED
HAIL...2.75IN

$$

10
2 follow-up statements
385 
WWUS54 KMAF 012311
SVSMAF

Severe Weather Statement
National Weather Service Midland/Odessa TX
611 PM CDT Sat Jun 1 2019

TXC371-389-012330-
/O.CON.KMAF.TO.W.0047.000000T0000Z-190601T2330Z/
Pecos TX-Reeves TX-
611 PM CDT Sat Jun 1 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR
NORTHWESTERN PECOS AND SOUTHEASTERN REEVES COUNTIES...
    
At 611 PM CDT, a severe thunderstorm capable of producing a tornado
was located 22 miles northwest of Fort Stockton, moving southeast at
15 mph.

HAZARD...Tornado and baseball size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Coyanosa.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3112 10326 3121 10321 3125 10304 3100 10305
TIME...MOT...LOC 2311Z 295DEG 13KT 3112 10316 

TORNADO...RADAR INDICATED
HAIL...2.75IN

$$

10
670 
WWUS54 KMAF 012318
SVSMAF

Severe Weather Statement
National Weather Service Midland/Odessa TX
618 PM CDT Sat Jun 1 2019

TXC389-012328-
/O.CAN.KMAF.TO.W.0047.000000T0000Z-190601T2330Z/
Reeves TX-
618 PM CDT Sat Jun 1 2019

...THE TORNADO WARNING FOR SOUTHEASTERN REEVES COUNTY IS CANCELLED...
    
The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
southwestern Texas.

LAT...LON 3112 10323 3120 10317 3120 10304 3100 10305
TIME...MOT...LOC 2318Z 302DEG 12KT 3111 10314 

$$

TXC371-012330-
/O.CON.KMAF.TO.W.0047.000000T0000Z-190601T2330Z/
Pecos TX-
618 PM CDT Sat Jun 1 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR
NORTHWESTERN PECOS COUNTY...
    
At 618 PM CDT, a severe thunderstorm capable of producing a tornado
was located 21 miles northwest of Fort Stockton, moving southeast at
15 mph.

HAZARD...Tornado and baseball size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornadic thunderstorm will remain over mainly rural areas of
northwestern Pecos County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3112 10323 3120 10317 3120 10304 3100 10305
TIME...MOT...LOC 2318Z 302DEG 12KT 3111 10314 

TORNADO...RADAR INDICATED
HAIL...2.75IN

$$

10

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this tornado warning went out at Jun 1, 5:48 PM CDT, 8 minutes earlier.

Area forecast discussion, Jun 1, 5:48 PM CDT, 8 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
548 PM CDT Sat Jun 1 2019

.DISCUSSION...

See 00z aviation discussion below.

&&

.AVIATION...

There is a chance of TSRA through the next 24 hours. Most of the
storms are expected to be along and west of the Pecos River this
evening. Winds will be elevated and gusty out of the southeast
this evening then decrease some tonight then increase again Sunday
afternoon out of the southeast. Low ceilings are expected for HOB
tonight into Sunday morning and may impact other terminals as
well.

&&

.PREV DISCUSSION... /issued 501 PM CDT Sat Jun 1 2019/

UPDATE...

Updated forecast for issuance of Severe Thunderstorm Watch.

DISCUSSION...

A Severe Thunderstorm Watch has been issued for southeast New
Mexico and portions of West Texas until 10 pm MDT/11 pm CDT. The
weather grids were updated to include severe mention across the
whole watch area.

PREV DISCUSSION... /issued 253 PM CDT Sat Jun 1 2019/

DISCUSSION...

Not much change expected to the unsettled weather pattern this
weekend through the middle of next week. An upper level storm
system along the California Coast will remain nearly stationary
through Monday and then slowly eject toward the forecast area
Tuesday and Wednesday. Ahead of this system deep and persistent
southwesterly flow aloft will eject periodic disturbances and
interact with a very moist, unstable and sheared atmosphere east
of a surface trough/dryline along the extreme west Texas/eastern
New Mexico border. Thunderstorms, some severe, are anticipated
every day in this regime. Through the day Monday, the highest
probability of thunderstorms will be across the southeast New
Mexico Plains south to the Guadalupe and Davis Mountains, and the
plains immediately adjacent to the mountains. These locations will
be closer to the upper level storm system and passing disturbances.
By late Monday through Wednesday thunderstorms chances will also
increase across the Permian Basin as the system ejects into the
southern rockies.

Relief is finally forecast to be on the way by next Thursday
through Saturday as the upper system ejects east of the area and
replaced by upper level ridging with above normal temperatures
expected.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring                     67  87  68  88 /  20  30  40  30
Carlsbad                       65  90  67  87 /  50  30  50  30
Dryden                         72  91  73  91 /  20  10  40  30
Fort Stockton                  69  88  70  88 /  50  20  50  40
Guadalupe Pass                 64  84  66  81 /  50  40  60  30
Hobbs                          64  85  65  81 /  50  30  60  40
Marfa                          60  86  60  84 /  50  30  60  40
Midland Intl Airport           67  88  69  87 /  30  30  40  40
Odessa                         67  88  69  86 /  30  30  50  40
Wink                           67  90  69  91 /  50  30  50  30

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...None.
TX...None.
&&

99/99/99
Hazardous weather outlook, Jun 1, 2:42 PM CDT, 3 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
242 PM CDT Sat Jun 1 2019

NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082-
270>282-021945-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler-
Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell-
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-
Van Horn and Highway 54 Corridor-Eastern Culberson County-
Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains-
Davis Mountains Foothills-Central Brewster County-Chisos Basin-
Presidio Valley-Lower Brewster County-
242 PM CDT Sat Jun 1 2019 /142 PM MDT Sat Jun 1 2019/

This Hazardous Weather Outlook is for portions of southeast New
Mexico, southwest Texas, and western Texas.

.DAY ONE...This Afternoon and Tonight

Scattered thunderstorms, some severe, will be possible this
afternoon and tonight. Large hail, damaging winds, frequent
lightning, locally heavy rainfall, and an isolated tornado will be
possible.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Scattered thunderstorms, some severe, will be possible over much of
West Texas and southeastern New Mexico Sunday and Monday. The best
chances for severe thunderstorms will be in the afternoon and
evening.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is possible.

This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
https://weather.gov/midland

70

In the hours before

Local storm report, Jun 1, 5:06 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
506 PM CDT SAT JUN 1 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     HAIL             16 S PECOS              31.18N 103.50W
06/01/2019  E1.50 INCH       Reeves             TX   STORM CHASER

            QUARTER TO PING PONG SIZE HAIL

&&

CMR
Special weather statement, Jun 1, 5:29 PM CDT, 27 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
529 PM CDT Sat Jun 1 2019

TXZ272-276>278-012300-
Van Horn and Highway 54 Corridor TX-Marfa Plateau TX-
Davis Mountains TX-Davis Mountains Foothills TX-
529 PM CDT Sat Jun 1 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN JEFF DAVIS AND SOUTH
CENTRAL CULBERSON COUNTIES UNTIL 600 PM CDT...

At 529 PM CDT, Doppler radar was tracking a strong thunderstorm 15
miles north of Valentine, or 22 miles southeast of Van Horn, moving
northeast at 25 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

This storm will remain over mainly rural areas of northwestern Jeff
Davis and south central Culberson Counties.

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
southwestern Texas.

LAT...LON 3072 10461 3080 10466 3108 10444 3075 10418
TIME...MOT...LOC 2229Z 226DEG 20KT 3081 10456

10
Special weather statement, Jun 1, 5:35 PM CDT, 21 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
535 PM CDT Sat Jun 1 2019

TXZ059-274-012300-
Loving TX-Reeves County Plains TX-
535 PM CDT Sat Jun 1 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL REEVES...
NORTHWESTERN WARD AND CENTRAL LOVING COUNTIES UNTIL 600 PM CDT...

At 535 PM CDT, Doppler radar was tracking a strong thunderstorm near
Mentone, moving north at 30 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Mentone and Slash Ranch.

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
western and southwestern Texas.

LAT...LON 3161 10359 3159 10374 3188 10386 3191 10352
      3165 10358 3165 10361
TIME...MOT...LOC 2235Z 172DEG 26KT 3166 10366

10
Special weather statement, Jun 1, 5:45 PM CDT, 11 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
545 PM CDT Sat Jun 1 2019

TXZ276-277-279-281-012330-
Central Brewster County TX-Presidio Valley TX-Marfa Plateau TX-
Davis Mountains TX-
545 PM CDT Sat Jun 1 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BREWSTER AND EAST
CENTRAL PRESIDIO COUNTIES UNTIL 630 PM CDT...

At 545 PM CDT, Doppler radar was tracking a strong thunderstorm 24
miles northeast of Big Bend Ranch State Park, moving northeast at 25
mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

This storm will remain over mainly rural areas of northwestern
Brewster and east central Presidio Counties.

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
southwestern Texas.

LAT...LON 2974 10400 2985 10407 3013 10386 3004 10371
      2989 10360
TIME...MOT...LOC 2245Z 227DEG 21KT 2984 10397

10
Local storm report, Jun 1, 5:48 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
548 PM CDT SAT JUN 1 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0546 PM     HAIL             MENTONE                 31.71N 103.60W
06/01/2019  E1.00 INCH       LOVING             TX   LAW ENFORCEMENT

&&

CMR
Local storm report, Jun 1, 5:52 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
552 PM CDT SAT JUN 1 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     HAIL             MENTONE                 31.71N 103.60W
06/01/2019  E1.25 INCH       LOVING             TX   LAW ENFORCEMENT

&&

CMR

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 31, 7:00 PM CDTSpecial Weather StatementMAFJeff Davis30 min
May 31, 7:27 PM CDTSevere Thunderstorm WarningMAFBrewster, Pecos63 min
May 31, 7:33 PM CDTSevere Thunderstorm WarningMAFCulberson, Jeff Davis57 min
May 31, 7:41 PM CDTSevere Thunderstorm WarningMAFJeff Davis, Reeves64 min
May 31, 7:45 PM CDTSpecial Weather StatementMAFBrewster30 min
May 31, 7:50 PM CDTAreal Flood AdvisoryMAFBrewster3 hr
May 31, 7:51 PM CDTSpecial Weather StatementMAFJeff Davis24 min
May 31, 8:17 PM CDTSpecial Weather StatementMAFJeff Davis13 min
May 31, 8:28 PM CDTSevere Thunderstorm WarningMAFBrewster, Pecos, Terrell62 min
May 31, 8:32 PM CDTSpecial Weather StatementMAFCulberson43 min
May 31, 8:35 PM CDTSpecial Weather StatementMAFJeff Davis25 min
May 31, 8:46 PM CDTSpecial Weather StatementMAFReeves14 min
May 31, 8:56 PM CDTSevere Thunderstorm WarningMAFReeves64 min
May 31, 9:03 PM CDTSpecial Weather StatementMAFJeff Davis12 min
May 31, 9:12 PM CDTSevere Thunderstorm WarningMAFPresidio63 min
May 31, 9:19 PM CDTSpecial Weather StatementMAFCulberson26 min
May 31, 9:22 PM CDTSevere Thunderstorm WarningMAFLoving, Reeves, Ward53 min
May 31, 9:31 PM CDTSpecial Weather StatementMAFWinkler29 min
May 31, 9:47 PM CDTSpecial Weather StatementMAFCulberson28 min
May 31, 9:50 PM CDTSevere Thunderstorm WarningMAFAndrews40 min
May 31, 10:13 PM CDTSevere Thunderstorm WarningMAFBrewster, Presidio62 min
May 31, 10:18 PM CDTSpecial Weather StatementMAFTerrell27 min
May 31, 11:25 PM CDTSpecial Weather StatementMAFBrewster50 min
Jun 1, 12:17 AM CDTSpecial Weather StatementMAFBrewster43 min
Jun 1, 3:31 PM CDTSpecial Weather StatementMAF44 min
Jun 1, 4:20 PM CDTSpecial Weather StatementMAFReeves25 min
Jun 1, 4:33 PM CDTSevere Thunderstorm WarningMAFCulberson42 min
Jun 1, 4:45 PM CDTSpecial Weather StatementMAFReeves45 min
Jun 1, 4:51 PM CDTSevere Thunderstorm WarningMAFPecos, Reeves, Ward54 min
Jun 1, 5:29 PM CDTSpecial Weather StatementMAFJeff Davis31 min
Jun 1, 5:35 PM CDTSpecial Weather StatementMAFLoving25 min
Jun 1, 5:43 PM CDTSevere Thunderstorm WarningMAFPecos, Reeves, Ward77 min
Jun 1, 5:45 PM CDTSpecial Weather StatementMAFPresidio45 min
Jun 1, 5:47 PM CDTSevere Thunderstorm WarningMAFLoving, Reeves58 min
Jun 1, 6:23 PM CDTSevere Thunderstorm WarningMAFLoving67 min
Jun 1, 6:28 PM CDTTornado WarningMAFPecos47 min
Jun 1, 6:34 PM CDTSpecial Weather StatementMAF26 min
Jun 1, 6:59 PM CDTSpecial Weather StatementMAFPresidio46 min

Nearby

Tornado Warnings in Texas, 2019Every tornado warning in 2019Tornadoes in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.